Tornadoes · United States · Texas · 2010

EF1 tornado, Goodnight, Texas, April 22, 2010

This EF1 tornado ran 10.3 miles across Armstrong County on April 22, 2010, touching down at 5:20 PM CDT and reaching 100 yards wide. It killed nobody, and did $3,000 of property damage.

The rating scale

Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. EF065 to 85 mph

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. EF186 to 110 mphthis tornado

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. EF2111 to 135 mph

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. EF3136 to 165 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. EF4166 to 200 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. EF5over 200 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
EF1
Date
April 22, 2010
Touchdown
5:20 PM CDT (22:20 UTC)
Lifted
5:43 PM CDT (22:43 UTC)
On the ground
23 minutes
Path length
10.3 miles (16.6 km)
Path width
100 yards (91 m)
Deaths
0
Injuries
0
Property damage
$3,000
County
Armstrong County
Touchdown point
34.987, -101.200
Lift-off point
35.112, -101.100
Record number
1004221620-01

What the Weather Service recorded

Severe thunderstorms producing large hail...damaging thunderstorm winds...and several tornadoes moved across parts of the eastern two-thirds of the Texas Panhandle. The thunderstorms winds knocked down a large tree and one tornado caused damage to power poles. No injuries were reported.

The tornado touched down five miles northeast of Goodnight in Armstrong County at 1559 CST and lifted at 1602 CST approximately seven miles northeast of Goodnight. The tornado was on the ground for one to two miles with a maximum path width of fifty yards. No damage or injuries were reported.

The tornado touched down three miles south of Goodnight in Armstrong County at 1620 CST and then lifted at 1643 CST eight miles northeast of Goodnight. The tornado was on the ground for approximately eleven miles with a maximum path width of one hundred yards. Two power poles were reported broken just southwest of Goodnight along with considerable damage to barbed wire fencing.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

The warnings

11 minutes of warning. NWS AMA issued a tornado warning for this county at 22:09 UTC, 11 minutes before the tornado touched down, in force until 22:32 UTC.

The county was under a tornado watch, issued at 19:32 UTC and running to 01:09 UTC.

Issued (UTC)ExpiredProductOffice
19:32 UTC01:09 UTCTornado WatchAMA
21:42 UTC23:15 UTCSevere Thunderstorm WarningAMA
22:03 UTC23:00 UTCSevere Thunderstorm WarningAMA
22:09 UTC22:32 UTCTornado WarningAMA
22:39 UTC23:30 UTCTornado WarningAMA
23:29 UTC23:46 UTCTornado WarningAMA
23:43 UTC00:07 UTCSevere Thunderstorm WarningAMA

Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.

The forecast that day

The Storm Prediction Center had this point in a Slight Risk, with a 0.05 chance of a tornado within 25 miles. The outlook in force was issued at 19:59 UTC.

SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before the tornado touched down at Apr 22, 5:16 PM CDT, 4 minutes earlier.

Area forecast discussion, Apr 22, 5:16 PM CDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
516 PM CDT THU APR 22 2010

.DISCUSSION...
ONGOING SVR WEATHER EVENT UNFOLDING SO WILL KEEP SHORT. TOR WATCH IN
EFFECT UNTIL 03Z FOR CNTRL AND ERN ZONES. SFC TROF OR VERY WEAK
SEMBLANCE OF A DRYLINE SITUATED IN CNTRL TX AND OK PNHDLS THIS
AFTERNOON AND IS ACTING AS PRIMARY FOCUS FOR TSTMS AT THIS TIME.
HOWEVER...DO NOT BELIEVE THIS IS A TRUE W TX DEFINITION OF A DRYLINE
AND BASED ON RADAR TRENDS OF PRECIP DVLPG TO THE W OF THE AXIS...AM
MORE INCLINED TO CALL IT A SFC TROF OR WEAK REFLECTION OF A
SEMIDRYLINE. IN ANY CASE...HAVE A TIGHT GRADIENT FOR POPS OF 30-40
WRN ZONES...TO 60 POPS ERN SECTIONS FOR TONIGHT. SPREAD MENTION OF
SVR FURTHER W IN GRIDS TO BETTER ACCOUNT FOR CURRENT TRENDS FOR THIS
EVENING. PACIFIC COLD FRONT TO EVENTUALLY CATCH UP WITH SFC TROF OR
WEAK DRYLINE LATER TNGT AND FRIDAY...FOLLOWED BY NRN STREAM COLD
FRONT ON SATURDAY.

THE WIND MACHINE WILL CRANK UP ON FRIDAY AS STRONG UPPER LEVEL LOW
PRESSURE SYSTEM ROLLS NEWD INTO CNTRL PLAINS STATES. ALL MODELS IN
EXCELLENT AGREEMENT WITH THIS TRACK...WHICH SUGGESTS DRY SLOT
INVADING THE REGION ALONG WITH WINDY CONDITIONS DUE TO TIGHT PRESSURE
GRADIENT. COULD VERY WELL END UP WITH A WIND ADVISORY OVER PARTS OF
WRN AND SWRN TX PNHDL FRIDAY. LATER SHIFTS MAY NEED TO CONSIDER WIND
ADVISORY FRIDAY FOR THAT PART OF FCST AREA.

DECIDED ON SLGT CHC POPS FOR FRI NIGHT ACROSS OK PNHDL AND NRN TX
PNHDL DUE TO PSBL WRAPAROUND LIGHT PRECIP AS UPPER LOW SLIDES BY TO
OUR N AND E.

NEXT COLD FRONT AND ASSOCIATED NRN STREAM SHORTWAVE TROF PROGGED TO
AFFECT THE PNHDLS MONDAY INTO TUESDAY. MODELS CRANK OUT SOME LIGHT
PRECIP BUT HAVE OPTED TO KEEP POPS BELOW MENTIONABLE FOR NOW UNTIL FINER
TIMING DETAILS ARE RESOLVED. ANOTHER WRN US UPPER LOW THEN PROGGED TO
AFFECT THE AREA LATER NEXT WED INTO THURSDAY. HOWEVER...FCST TRACK
SUGGESTS THIS STORM SYSTEM MAY BE MORE OF A WINDBAG ALONG WITH DRY
SLOT INVASION AS OPPOSED TO THREAT OF PRECIP. SO HAVE RETAINED A DRY
FCST FOR THAT TIME PERIOD AS WELL.

ANDRADE

&&

.FIRE WEATHER...
NO MAJOR FIRE WEATHER CONCERNS ARE ANTICIPATED THROUGH THE MIDDLE OF
NEXT WEEK DUE TO GREENUP AND WET GROUNDS FROM RECENT PRECIPITATION.

ANDRADE

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                42  64  42  68  42 /  50   5  10  10   5
BEAVER OK                  47  68  45  68  43 /  60  10  20  20  10
BOISE CITY OK              40  63  40  65  39 /  30  10  20  20  10
BORGER TX                  46  66  46  69  46 /  50  10  10  10   5
BOYS RANCH TX              41  63  41  68  41 /  30  10  10  10   5
CANYON TX                  41  64  41  68  41 /  40   5  10  10   5
CLARENDON TX               47  70  45  70  46 /  60  10   5  10   5
DALHART TX                 40  63  40  67  39 /  30  10  20  10  10
GUYMON OK                  45  67  44  67  42 /  50  10  20  20  10
HEREFORD TX                40  64  40  68  40 /  30   5   5  10   5
LIPSCOMB TX                51  70  45  69  45 /  60  10  20  20  10
PAMPA TX                   45  68  45  68  45 /  60  10  10  10   5
SHAMROCK TX                51  72  46  71  46 /  60  10  10  10   5
WELLINGTON TX              51  73  47  72  47 /  60  10  10  10   5

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&
Hazardous weather outlook, Apr 22, 2:49 PM CDT, 2 hours 31 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
249 PM CDT THU APR 22 2010

OKZ001>003-TXZ001>020-231100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
249 PM CDT THU APR 22 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

A TORNADO WATCH IS IN EFFECT UNTIL 10 PM CDT FOR THE CENTRAL AND
EASTERN PORTIONS OF THE TEXAS AND OKLAHOMA PANHANDLES.

THUNDERSTORMS WILL BE POSSIBLE AGAIN TODAY ACROSS MUCH OF THE
PANHANDLES AS A DRYLINE BECOMES ESTABLISHED ACROSS THE REGION. SOME
THUNDERSTORMS MAY BECOME SEVERE ACROSS THE CENTRAL AND EASTERN TEXAS
AND OKLAHOMA PANHANDLES WITH LARGE HAIL...DAMAGING WINDS...AND
ISOLATED TORNADOES BEING THE MAIN THREATS.

IN ADDITION...STRONG SOUTH AND SOUTHWEST WINDS OF 20 TO 30 MPH WITH
GUSTS UP TO 40 MPH ARE EXPECTED THIS AFTERNOON AND TONIGHT
ACROSS THE TEXAS AND OKLAHOMA PANHANDLES. THEREFORE...CAUTION IS
ADVISED ON AREA LAKES.

.DAYS TWO THROUGH SEVEN...

WINDY CONDITIONS WILL OCCUR ACROSS THE SOUTHWEST TEXAS PANHANDLE ON
FRIDAY...WITH SOUTHWESTERLY WINDS BETWEEN 25 AND 35 MPH WITH HIGHER
GUSTS. A WIND ADVISORY MAY BECOME NECESSARY ON FRIDAY ACROSS THE
SOUTHWEST TEXAS PANHANDLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING DUE TO
THE THREAT OF SEVERE THUNDERSTORMS.

NUTTALL

In the hours before

Special weather statement, Apr 22, 4:19 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
419 PM CDT THU APR 22 2010

TXZ018-019-222145-
ARMSTRONG TX-DONLEY TX-
419 PM CDT THU APR 22 2010

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 445 PM CDT FOR DONLEY AND ARMSTRONG
COUNTIES.

AT 418 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A STRONG THUNDERSTORM 11 MILES SOUTH OF
GOODNIGHT...MOVING NORTH AT 20 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WINDS AROUND 50 MPH ARE POSSIBLE.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.
BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.

LG
Special weather statement, Apr 22, 4:29 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
429 PM CDT THU APR 22 2010

TXZ011-012-016-017-222200-
OLDHAM TX-POTTER TX-RANDALL TX-DEAF SMITH TX-
429 PM CDT THU APR 22 2010

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 500 PM CDT FOR DEAF SMITH...
RANDALL...POTTER AND OLDHAM COUNTIES.

AT 427 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A STRONG THUNDERSTORM 20 MILES SOUTHWEST OF
WILDORADO...MOVING NORTHEAST AT 45 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WINDS AROUND 50 MPH ARE POSSIBLE.

LG
Local storm report, Apr 22, 4:34 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
434 PM CDT THU APR 22 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0433 PM     HAIL             SPEARMAN                36.20N 101.19W
04/22/2010  E2.75 INCH       HANSFORD           TX   LAW ENFORCEMENT

&&

EVENT NUMBER AMA1000344

RTW
Special weather statement, Apr 22, 4:35 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
435 PM CDT THU APR 22 2010

TXZ013-014-018-019-222200-
CARSON TX-GRAY TX-ARMSTRONG TX-DONLEY TX-
435 PM CDT THU APR 22 2010

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 500 PM CDT FOR DONLEY...ARMSTRONG...
GRAY AND CARSON COUNTIES.

AT 431 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A STRONG THUNDERSTORM OVER GOODNIGHT...MOVING NORTH AT 25
MPH.

HAIL UP TO THE SIZE OF NICKELS AND WINDS AROUND 50 MPH ARE POSSIBLE.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.
BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.

LG
Local storm report, Apr 22, 4:39 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
439 PM CDT THU APR 22 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     HAIL             SPEARMAN                36.20N 101.19W
04/22/2010  E1.25 INCH       HANSFORD           TX   EMERGENCY MNGR

&&

EVENT NUMBER AMA1000345

RTW
Special weather statement, Apr 22, 4:48 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
448 PM CDT THU APR 22 2010

TXZ011-012-016-017-222215-
OLDHAM TX-POTTER TX-RANDALL TX-DEAF SMITH TX-
448 PM CDT THU APR 22 2010

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 515 PM CDT FOR DEAF SMITH...
RANDALL...POTTER AND OLDHAM COUNTIES.

AT 443 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A STRONG THUNDERSTORM 9 MILES SOUTH OF WILDORADO...MOVING
NORTHEAST AT 45 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WINDS AROUND 50 MPH ARE POSSIBLE.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.
BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.

LG

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

Amarillo Airport, TX (KAMA), 12:00Z

10.3 hours before the tornado, 54 km from the path. April 22, 2010.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2010-04-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 33 joules per kilogram, CIN -291, lifted condensation level 1875 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2010-04-22The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 87 square meters per square second, 0 to 6 km bulk shear 36 knots.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
33 J/kg
Mixed-layer CIN
-291 J/kg
Surface CAPE
2 J/kg
Mixed-layer LCL
1875 m above ground
0-6 km bulk shear
36 kt
0-1 km bulk shear
15 kt
0-1 km storm-relative helicity
87 m²/s²
0-3 km storm-relative helicity
284 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0
0-3 km lapse rate
5.0 K/km

Open this sounding in Storm Lab

Amarillo Airport, TX (KAMA), 00:00Z

1.7 hours after it, 54 km from the path. April 23, 2010.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2010-04-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 0 joules per kilogram, CIN -85048, lifted condensation level 1589 meters above ground. Wind barbs in knots down the right edge.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2010-04-23The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 23 square meters per square second, 0 to 6 km bulk shear 53 knots.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
-85048 J/kg
Surface CAPE
683 J/kg
Mixed-layer LCL
1589 m above ground
0-6 km bulk shear
53 kt
0-1 km bulk shear
16 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.2
0-3 km lapse rate
6.9 K/km

Open this sounding in Storm Lab

The surface observations

Amarillo - Rick Husband Intl (AMA), 54 km from the path, in the two hours either side.

Time (UTC)Temp (°F)Dew point (°F)WindGust (kt)Pressure (mb)Weather
20:53 UTC7752180° 19 kt231000
21:53 UTC7550180° 15 kt20998.6
22:13 UTC73.448.2180° 20 kt998.6TS
22:46 UTC66.246.4250° 13 kt25999.3
22:53 UTC6449240° 17 kt251000RA
23:00 UTC62.650220° 21 kt311000.3-TSRA
23:25 UTC64.451.8260° 17 kt241000
23:53 UTC6749270° 13 kt999

From the Iowa Environmental Mesonet's archive of airport observations.

The radar

The Amarillo radar (KAMA), 55 km away, was scanning. The volume nearest the touchdown began at 22:17 UTC.

Open the radar archive at this moment, over the track

Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.

What was reported nearby

Local storm reports within 60 km of the path, in the three hours either side.

Time (UTC)ReportWhereCountyRemark
21:59 UTCTORNADO5 Ne GoodnightArmstrong, TXON THE THE GROUND FOR 3 MINUTES
22:10 UTCTORNADO8 Ese GroomDonley, TXTORNADO BEGAN 4 MILES SE OF GROOM AND ENDED ABOUT 2 MILES ESE OF JERICHO
22:20 UTCHAIL 2.7510 N HowardwickDonley, TXNEAR INTERSECTION OF INTERSTATE 40 AND HWY 70
22:20 UTCTORNADO3 Ne GoodnightArmstrong, TXTORNADO BEGAN 3 MILES S OF GOODNIGHT AND ENDED ABOUT 8 MILES NE OF GOODNIGHT. TORNADO REPORTED BY MULTIPLE SOURCES.
22:29 UTCHAIL 2.53 E GroomGray, TX
22:29 UTCHAIL 2.756 E GroomGray, TX
22:38 UTCTORNADO1 E Lake McclellanGray, TXTORNADO BEGAN 1 MILE E OF LAKE MECCLELLAN AND MOVED NE FOR APPROXIMATELY ONE HALF MILE.
22:59 UTCHAIL 1.753 E GroomGray, TXGROOM FIRE DEPARTMENT REPORTED THE HAIL NEAR BOYDSTON ROAD AND WEST OF HIGHWAY 70.
22:59 UTCHAIL 1.753 Se GroomDonley, TXGROOM FIRE DEPARTMENT REPORTED THE HAIL NEAR BOYDSTON ROAD AND WEST OF HIGHWAY 70.
23:07 UTCTORNADO8 Ese GroomDonley, TXTORNADO BAGAN 8 MILES ESE OF GROOM AND MOVED NE FOR APPROXIMATELY ONE HALF MILE.
23:30 UTCTORNADO5 Nw AlanreedGray, TXLARGE INTENSE CIRCULATION... APPROXIMATELY ONE QUARTER OF A MILE WIDE... WITH SEVERAL BRIEF MULTI VORTEX STYLE TOUCHDOWNS. TORNADO BEGAN 1 MILE NORTH OF LAKE MCCLELLAN AND ENDED 4 MILES N OF ALANREED. MULTIPLE REPORTS RE
23:36 UTCHAIL 1.757 E GroomGray, TX
00:05 UTCTSTM WND GST 60AlanreedGray, TX

From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.

This ground now

The live radar over the trackEvery 2010 tornado in TexasEvery tornado in Texas since 1950Warnings in force in Texas nowThe forecast where you are

The other tornadoes of April 22, 2010

41 more were confirmed in the United States that day.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
April 221:05 PM MDTEF0Bent, CO4.7100
April 221:08 PM MDTEF0Bent, CO2.550
April 221:35 PM MDTEF0Bent, CO0.650
April 221:48 PM MDTEF0Bent, CO1.9150
April 221:57 PM MDTEF0Bent, CO0.650
April 222:22 PM MDTEF0Kiowa, CO3.450
April 222:29 PM MDTEF1Kiowa, CO7.2200$1,000
April 222:36 PM MDTEF0Kiowa, CO0.450
April 222:45 PM MDTEF0Kiowa, CO2.650
April 222:55 PM MDTEF0Kiowa, CO0.725
April 222:56 PM MDTEF0Kiowa, CO1.450
April 223:00 PM MDTEF0Kiowa, CO1.275
April 223:12 PM MDTEF0Kiowa, CO1.250
April 223:28 PM MDTEF0Elbert, CO0.150
April 223:38 PM MDTEF0Adams, CO0.150
April 224:48 PM CDTEF1Kearny, KS9.41,760$180,000
April 224:59 PM CDTEF0Armstrong, TX1.850
April 225:04 PM CDTEF0Kearny, KS4.9440
April 225:10 PM CDTEF0Donley, TX5.2100
April 224:24 PM MDTEF0Cheyenne, CO2.375
April 225:32 PM CDTEF0Kearny, KS2.6150
April 225:38 PM CDTEF0Gray, TX0.525
April 224:40 PM MDTEF0Cheyenne, CO1.450
April 225:51 PM CDTEF0Beaver, OK0.225
April 226:07 PM CDTEF0Donley, TX0.625
April 226:10 PM CDTEF1Finney, KS2.7880$800
April 225:12 PM MDTEF0Cheyenne, CO2.675
April 226:17 PM CDTEF0Finney, KS0.975
April 226:27 PM CDTEF0Scott, KS3.3440
April 226:30 PM CDTEF0Gray, TX4.0440
April 226:39 PM CDTEF0Kearny, KS2.7200
April 226:40 PM CDTEF0Gray, TX4.5100
April 225:52 PM MDTEF0Cheyenne, CO1.125
April 226:05 PM MDTEF0Cheyenne, CO1.425
April 227:06 PM CDTEF1Scott, KS7.2440$210,000
April 227:20 PM CDTEF2Motley, TX9.01,300$100,000
April 227:40 PM CDTEF0Scott, KS1.4150
April 227:46 PM CDTEF3Cottle, TX12.3975$300,000
April 227:57 PM CDTEF0Lane, KS3.7150
April 229:05 PM CDTEF0Cottle, TX5.0150
April 229:21 PM CDTEF0Gove, KS0.510

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.